| Catalog Number |
G7703515 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The lot number of the broken screw could not be confirmed.However, it was one from the following 4 lot numbers: h5525799, h5372141, h5487785 or h5438715.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent anterior cervical fixation of c3-c6 due to cervical spondylotic myelopathy.Intra-op, the head of the screw at c4 broke during insertion.The head part of the broken screw was successfully removed from patient's body.Only the shaft of the screw remains implanted in the patient body as it was very difficult to remove.No injury to the patient was reported.
Additional Manufacturer Narrative
Post-op x-rays of c3-c6 anterior cervical discectomy and fusion were received.By report, the screws at c4 are broken at the head and only screws are left in the vertebral body.In the lateral x-ray, they appear to be fairly cranially oriented but look to be within the range of tolerance for angulation.Hardware placement otherwise appears appropriate.If information is provided in the future, a supplemental report will be issued.